Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 571, NWS Atlanta, GA

October 8, 2008Greene County, Morgan County, Oconee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Oct 8, 2008, 6:20 PM EDT for Greene County, Morgan County, Oconee County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2008, 6:20 PM EDT (22:20 UTC)
Expired
Oct 8, 2008, 7:00 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Greene County, GA, Morgan County, GA, Oconee County, GA

The radar

The Robins AFB radar (KJGX), 104 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 082220
SVRFFC
GAC133-211-219-082300-
/O.NEW.KFFC.SV.W.0571.081008T2220Z-081008T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
620 PM EDT WED OCT 8 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN EAST CENTRAL GEORGIA
  EASTERN MORGAN COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN OCONEE COUNTY IN NORTHEAST GEORGIA

* UNTIL 700 PM EDT

* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
  MILES NORTHWEST OF WRAYSWOOD TO MADISON TO PENNINGTON...MOVING EAST
  AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BAIRDSTOWN...UNION POINT AND GREENSBORO.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3345 8316 3344 8326 3348 8328 3344 8353
      3349 8361 3361 8353 3381 8351 3383 8329
      3376 8328 3370 8311 3371 8305 3369 8302
      3365 8303
TIME...MOT...LOC 2220Z 264DEG 17KT 3373 8340 3362 8342
          3349 8350

$$
2 follow-up statements
000 
WWUS52 KFFC 082244
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT WED OCT 8 2008

GAC133-211-219-082300-
/O.CON.KFFC.SV.W.0571.000000T0000Z-081008T2300Z/
GREENE GA-MORGAN GA-OCONEE GA-
642 PM EDT WED OCT 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT 
FOR SOUTHEASTERN OCONEE...EASTERN MORGAN AND GREENE COUNTIES...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO 
INDICATE STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS UP TO 60 MPH. THESE STORMS COVER MUCH OF EASTERN 
MORGAN...NORTHERN GREENE...AND SOUTHERN OCONEE COUNTIES...INCLUDING 
THE CITIES OF APALACHEE...MADISON...BUCKHEAD...GRESHAMVILLE...AND 
WRAYSWOOD...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VEAZEY...PENFIELD...BAIRDSTOWN...WOODVILLE...UNION POINT AND
GREENSBORO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR SOUTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3345 8316 3344 8326 3348 8328 3344 8353
      3349 8361 3361 8353 3381 8351 3383 8329
      3376 8328 3370 8311 3371 8305 3369 8302
      3365 8303
TIME...MOT...LOC 2242Z 264DEG 17KT 3374 8328 3363 8330
          3350 8338

$$


19
000 
WWUS52 KFFC 082300
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 PM EDT WED OCT 8 2008

GAC133-211-219-082307-
/O.EXP.KFFC.SV.W.0571.000000T0000Z-081008T2300Z/
GREENE GA-MORGAN GA-OCONEE GA-
657 PM EDT WED OCT 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OCONEE...MORGAN 
AND GREENE COUNTIES WILL BE ALLOWED TO EXPIRE AT 700 PM EDT...

AT 654 PM EDT...HEAVY SHOWERS AND THUNDERSTORMS CONTINUED ACROSS 
MUCH OF MORGAN...NORTHERN GREENE...AND OCONEE COUNTIES. 
HOWEVER...THESE STORMS ARE NO LONGER INDICATED AS BEING SEVERE.

HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL CONTINUE 
FOR ANOTHER HOUR OR SO IN THESE COUNTIES.  LOCALLY HEAVY RAIN MAY 
RESULT IN PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF 
LOW-LYING AND POOR DRAINAGE AREAS.  MOTORISTS IN THE AREA SHOULD 
REDUCE SPEED IN AREAS OF POOR VISIBILITY AND BE ALERT FOR AREAS OF 
WATER PONDING OR STANDING ON ROADWAYS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3345 8316 3344 8326 3348 8328 3344 8353
      3349 8361 3361 8353 3381 8351 3383 8329
      3376 8328 3370 8311 3371 8305 3369 8302
      3365 8303
TIME...MOT...LOC 2257Z 264DEG 17KT 3375 8319 3364 8322
          3351 8330

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 3:43 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Oct 8, 3:43 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EDT WED OCT 8 2008

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
UPPER LOW OVER MISSISSIPPI WILL GRADUALLY DRIFT EASTWARD INTO
GEORGIA OVERNIGHT. BACK EDGE OF WIDESPREAD RAIN/THUNDERSTORMS
SLOWLY APPROACHING THE WESTERN BORDER OF THE CWA...HOWEVER MORE
THUNDERSTORMS DEVELOPING TO OUR WEST CLOSER TO THE UPPER LOW. HAVE
KEPT LIKELY OR HIGHER POPS THIS EVENING...DIMINISHING AFTER
MIDNIGHT. USING THE GFS SOLUTION...THE UPPER LOW DRIFTS TO THE
SOUTHEAST ON THURSDAY...KEEPING US IN A GENERAL EASTERLY FLOW.
SOME INSTABILITY MAY LINGER ACROSS THE EASTERN ZONES TOMORROW SO
HAVE LEFT MENTION OF THUNDER FOR THAT AREA. HAVE FAVORED HIGHS ON
THE COOLER SIDE OF FWC/MAV TOMORROW DUE TO CONTINUED EAST WINDS
AND CLOUD COVER. BY FRIDAY THE LOW DRIFTS OFF THE GEORGIA
COAST...BUT HAVE KEPT SOME LOW POPS ACROSS THE EASTERN ZONES DUE
TO CONTINUED EAST WINDS.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
UPPER RIDGE BUILDING AGAIN OVER THE SOUTHEAST DURING THE
EXTENDED...FLATTENING OUT BY MID WEEK. ATLANTIC MOISTURE WORKS
BACK WESTWARD AROUND THE SOUTHERN EDGE OF THE RIDGE THROUGH THE
PERIOD...SO LOW CHANCE POPS LOOK REASONABLE ESPECIALLY FOR THE
CENTRAL ZONES. NO CHANGES WERE MADE TO THE LONG TERM.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          61  73  63  76  61 /  80  40  20  20  10
ATLANTA         61  77  62  77  62 /  70  20  10  10  10
BLAIRSVILLE     57  74  56  76  55 /  80  30  20  20   5
CARTERSVILLE    58  77  58  77  61 /  60  20  10  10  10
COLUMBUS        63  81  62  83  65 /  60  20  10  10  10
GAINESVILLE     59  73  61  76  61 /  80  30  20  10  10
MACON           64  81  61  81  64 /  80  40  10  10  10
ROME            60  81  59  81  62 /  60  20  10   5   5
PEACHTREE CITY  58  77  58  78  61 /  60  20  10  10  10
VIDALIA         66  82  63  81  65 /  90  60  40  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

41
Hazardous weather outlook, Oct 8, 11:35 AM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1135 AM EDT WED OCT 8 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1135 AM EDT WED OCT 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON.

.SYNOPSIS...
A COLD FRONT OVER MISSISSIPPI...ASSOCIATED WITH A STRONG UPPER LEVEL
LOW PRESSURE SYSTEM...WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA
THIS EVENING AND TONIGHT.

.PRIMARY HAZARDS...
LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE
MAIN THREAT WITH ANY THUNDERSTORMS THAT DO DEVELOP. AN ISOLATED
STRONG WIND GUST IS ALSO POSSIBLE LATER THIS AFTERNOON.

.DISCUSSION...
SHOWERS AHEAD OF THE SURFACE FRONT WILL CONTINUE TO SPREAD EASTWARD
ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON. SURFACE CONDITIONS
WILL REMAIN RELATIVELY STABLE DUE TO THE EXTENSIVE CLOUD COVER...
WITH CAPES ONLY INCREASING TO PERHAPS AROUND 500 OVER PORTIONS OF
CENTRAL GEORGIA BY THIS AFTERNOON. HOWEVER...CAPE VALUES WILL BE
DEPENDENT UPON THE AMOUNT OF SUNSHINE THAT IS ABLE TO REACH THROUGH
THE THICK CLOUD COVER. ISOLATED THUNDERSTORMS WILL BE POSSIBLE
ACROSS MUCH OF NORTH GEORGIA...WITH SCATTERED THUNDERSTORMS POSSIBLE
SOUTH OF A LA GRANGE TO BARNESVILLE TO SPARTA LINE MAINLY BETWEEN 2
AND 6 PM.

IN ADDITION...THE UPPER-LEVEL LOW THAT IS MOVING ACROSS THE AREA IS
PROVIDING SUFFICIENT LOW-LEVEL SHEAR FOR SOME STORMS TO ROTATE. THE
RELATIVELY STABLE ENVIRONMENT WILL SIGNIFICANTLY REDUCE THE THREAT
FOR SEVERE WEATHER...BUT IT IS POSSIBLE THAT ISOLATED DAMAGING WIND
GUSTS MAY OCCUR LATER THIS AFTERNOON...IF WE GET SUFFICIENT HEATING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Oct 8, 4:15 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT WED OCT 8 2008

GAZ021-022-031>034-042>046-052>057-066-067-078-089-082115-
415 PM EDT WED OCT 8 2008

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN MUSCOGEE...HARRIS...
TROUP...MERIWETHER...SPALDING...HEARD...COWETA...FAYETTE...HENRY...
CLAYTON...ROCKDALE...DOUGLAS...CARROLL...DEKALB...PAULDING...COBB...
GWINNETT...FORSYTH...CHEROKEE AND FULTON COUNTIES UNTIL 515 PM EDT...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 40
MILE-WIDE LINE OF HEAVY SHOWERS AND THUNDERSTORMS MOVING INTO THE
WESTERN SUBURBS OF ATLANTA...EXTENDING FROM CANTON...TO DALLAS...TO
VILLA RICA...THEN EXTENDING FURTHER SOUTH TO JUST WEST OF COLUMBUS.
THIS ACTIVITY IS MOVING EAST AT 25 MPH. THIS ACTIVITY WILL SPREAD
ACROSS THE REMAINDER OF THE ATLANTA METROPOLITAN AREA...AS WELL AS
AREAS SOUTHWEST OF ATLANTA TOWARD COLUMBUS DURING THE NEXT ONE TO
TWO HOURS.

RAINFALL AMOUNTS BETWEEN 0.5 AND 1.0 INCH IN AS LITTLE AS 30 MINUTES
CAN BE EXPECTED AS THIS ACTIVITY SPREADS FROM WEST TO EAST ACROSS
THE ATLANTA METROPOLITAN AREA...AS WELL AS COLUMBUS.  THIS HEAVY
RAINFALL WILL LIKELY RESULT IN PONDING OF WATER ON THE ROADS...ALONG
WITH MINOR STREET FLOODING IN LOW-LYING AND POOR DRAINAGE AREAS.
HEAVY RAINFALL WILL IMPACT THESE AREAS DURING THE EVENING RUSH AREA.
DRIVERS SHOULD USE CAUTION DURING THE EVENING RUSH HOUR AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY. DRIVING TOO FAST THROUGH AREAS OF PONDING WATER AND
REDUCED VISIBILITY CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

19
Local storm report, Oct 8, 4:38 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT WED OCT 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     TYRONE                  33.47N 84.60W
10/08/2008                   FAYETTE            GA   EMERGENCY MNGR

            TREE DOWN ACROSS MEADOWBROOK DRIVE...A COUPLE POWER LINES
            WERE ALSO BLOWN DOWN.

&&

MSR
Special weather statement, Oct 8, 4:54 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 PM EDT WED OCT 8 2008

GAZ079-080-090>092-102-103-082145-
454 PM EDT WED OCT 8 2008

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND WIND GUSTS TO 35 MPH
IN WEBSTER...STEWART...SCHLEY...TAYLOR...CHATTAHOOCHEE...MARION AND
TALBOT COUNTIES UNTIL 545 PM EDT...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RENFROE...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 35 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WEBSTER...
STEWART...SCHLEY...TAYLOR...CHATTAHOOCHEE...MARION AND TALBOT
COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE MANTA...LOUVALE...JAMESTOWN...BROOKLYN...CUSSETA...RENFROE...
BERGINSVILLE...JUNIPER...BRANTLEY...BUENA VISTA...OAKLAND...GENEVA
AND TAZEWELL.

RAINFALL AMOUNTS BETWEEN 0.5 TO 1.0 IN AS LITTLE AS 30 MINUTES CAN
WILL BE POSSIBLE. THIS MAY RESULT IN PONDING OF WATER ON
ROADWAYS...ALONG WITH MINOR STREET FLOODING IN LOW-LYING AND POOR
DRAINAGE AREAS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
ALSO REDUCE VISIBILITIES.
Special weather statement, Oct 8, 5:21 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 PM EDT WED OCT 8 2008

GAZ025-027-034>037-046>049-056>059-082245-
521 PM EDT WED OCT 8 2008

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN SPALDING...BUTTS...
JASPER...HENRY...NEWTON...ROCKDALE...MORGAN...WALTON...OCONEE...
CLARKE...BARROW...GWINNETT...MADISON AND JACKSON COUNTIES UNTIL 645
PM EDT...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS AND THUNDERSTORMS CONTINUING TO MOVE EAST THROUGH THE
EASTERN SUBURBS OF ATLANTA FROM DACULA...TO CONYERS...TO
GRIFFIN...MOVING EAST AT 30 MPH.

RAINFALL AMOUNTS BETWEEN 0.5 AND 1.0 INCH CAN BE EXPECTED ACROSS THE
EASTERN SUBURBS OF ATLANTA DURING THE NEXT HOUR. THIS HEAVY RAIN
WILL SPREAD FURTHER EAST TO INCLUDE
ATHENS...JEFFERSON...MADISON...AND JACKSON BY 630 PM. HEAVY RAINFALL
WILL RESULT IN POOR VISIBILITY...PONDING OF WATER ON ROADWAYS...AND
FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.

19
Special weather statement, Oct 8, 5:50 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT WED OCT 8 2008

GAZ080-090>093-102-103-082215-
550 PM EDT WED OCT 8 2008

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND WIND GUSTS TO 45 MPH
IN WEBSTER...STEWART...SCHLEY...TAYLOR...MACON...CHATTAHOOCHEE AND
MARION COUNTIES UNTIL 615 PM EDT...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BROOKLYN...MOVING NORTHEAST AT 21 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WEBSTER...
STEWART...SCHLEY...TAYLOR...MACON...CHATTAHOOCHEE AND MARION COUNTIES
THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
BROOKLYN...BERGINSVILLE...DRANEVILLE...WALLS CROSSING...TAZEWELL...
PUTNAM...MURRAYS CROSSROADS...DOYLE...BRANTLEY AND BUENA VISTA.

RAINFALL AMOUNTS BETWEEN 0.5 TO 1.0 IN AS LITTLE AS 30 MINUTES WILL
BE POSSIBLE. THIS MAY RESULT IN PONDING OF WATER ON ROADWAYS...ALONG
WITH MINOR STREET FLOODING IN LOW-LYING AND POOR DRAINAGE AREAS.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL ALSO REDUCE
VISIBILITIES.
Local storm report, Oct 8, 6:00 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT WED OCT 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     2 N FAYETTEVILLE        33.47N 84.46W
10/08/2008                   FAYETTE            GA   EMERGENCY MNGR

            ROOF PARTIALLY TORN OFF A SUITE AT THE FAYETTE
            PAVILION...WITH ONE WALL PARTIALLY FALLING IN.

&&

MSR

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.